MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036180640
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The coil (subject device) was returned for analysis and it was discovered that the coil (subject device) was prematurely detached/separated during use.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was found to be kinked/bent, the main coil was found to be prematurely detached (detached position is unknown), the main coil was found to be kinked/bent, and the suture was found to be intact.During a functional test, the reported 'main coil stretched' was not confirmed based on analysis and the reported 'device difficulty engaging target vessel' could not be confirmed during analysis as the event is procedure/patient related.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'main coil stretched' was not confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The device was analyzed, and the coil delivery wire was found to be kinked/bent.The man coil was found to be kinked/bent and the main was detached prematurely.An assignable cause of not confirmed will be assigned to the reported 'main coil stretched' and 'device difficulty engaging target vessel' as the issue was not confirmed during device analysis.An assignable cause of handing damage will be assigned to the as analyzed code 'coil delivery wire kinked/bent' as this defect appears to be associated with handling of the product or portion of the product during the procedure.An assignable cause of procedural factors will be assigned to the as analyzed 'main coil kinked/bent' and 'main coil prematurely detached/separated during use' since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TARGET XXL 360 6MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16401199
Report Number3008881809-2023-00072
Device Sequence Number20112230
Product Code HCG
UDI-Device Identifier07613327466409
UDI-Public07613327466409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2024
Device Model NumberM0036180640
Device Catalogue NumberM0036180640
Device Lot Number23340844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR 1018 MICROCATHETER (STRYKER); TARGET COILS (STRYKER)
Patient SexUnknown